Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 260, NWS Norman, OK

May 27, 2021Hardeman County, Texas; Jackson County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at May 27, 2021, 7:51 PM CDT for Hardeman County, Texas; Jackson County, Oklahoma. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2021, 7:51 PM CDT (00:51 UTC)
Expired
May 27, 2021, 8:30 PM CDT
In force
39 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jackson County, OK, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 71 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 8:13 PM CDTHAIL 1.5Quanah, TXNWSCHAT REPORT.
May 27, 8:15 PM CDTHAIL 2.5Quanah, TXTWITTER PHOTO.
May 27, 8:28 PM CDTHAIL 14 Ese Quanah, TXSPOTTERNETWORK REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 27, 3:39 PM CDTSevere Thunderstorm WatchSPC7 hr
May 27, 11:58 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 474 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
474 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
1941 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

085 
WUUS54 KOUN 280051
SVROUN
OKC065-TXC197-280130-
/O.NEW.KOUN.SV.W.0260.210528T0051Z-210528T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
751 PM CDT Thu May 27 2021

The National Weather Service in Norman has issued a

* Severe Thunderstorm Warning for...
  Southwestern Jackson County in southwestern Oklahoma...
  Central Hardeman County in northern Texas...

* Until 830 PM CDT.

* At 751 PM CDT, a severe thunderstorm was located 4 miles northeast
  of Goodlett, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Quanah and Goodlett. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3433 9990 3446 9988 3441 9951 3423 9956
TIME...MOT...LOC 0051Z 278DEG 15KT 3438 9982 

HAIL...1.00IN
WIND...60MPH
 
$$

..speg.
2 follow-up statements
111 
WWUS54 KOUN 280106
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
806 PM CDT Thu May 27 2021

OKC065-280115-
/O.CAN.KOUN.SV.W.0260.000000T0000Z-210528T0130Z/
Jackson OK-
806 PM CDT Thu May 27 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning is expected to 
stay south of the Red River and remain south of Jackson County. 
Therefore, the warning has been cancelled for Jackson County.

LAT...LON 3439 9980 3438 9970 3438 9968 3437 9967
      3438 9965 3437 9962 3438 9962 3437 9952
      3423 9956 3431 9983
TIME...MOT...LOC 0105Z 287DEG 20KT 3434 9973 

$$

TXC197-280130-
/O.CON.KOUN.SV.W.0260.000000T0000Z-210528T0130Z/
Hardeman TX-
806 PM CDT Thu May 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL HARDEMAN COUNTY...

At 805 PM CDT, a severe thunderstorm was located 3 miles north of 
Quanah, moving east-southeast at 25 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Quanah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3439 9980 3438 9970 3438 9968 3437 9967
      3438 9965 3437 9962 3438 9962 3437 9952
      3423 9956 3431 9983
TIME...MOT...LOC 0105Z 287DEG 20KT 3434 9973 

HAIL...1.75IN
WIND...60MPH
 
$$

..speg.
603 
WWUS54 KOUN 280121
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
821 PM CDT Thu May 27 2021

TXC197-280130-
/O.CON.KOUN.SV.W.0260.000000T0000Z-210528T0130Z/
Hardeman TX-
821 PM CDT Thu May 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EAST CENTRAL HARDEMAN COUNTY...

At 819 PM CDT, a severe thunderstorm was located near Quanah, moving 
east-southeast at 25 mph. Hail larger than golf balls has been 
reported in Quanah. This storm will move east-southeast along U.S. 
Highway 287 toward Chillicothe.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Quanah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A tornado watch remains in effect for the warned area. Tornadoes can
develop quickly from severe thunderstorms.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3438 9972 3438 9968 3436 9967 3438 9965
      3436 9962 3438 9962 3436 9952 3423 9956
      3429 9978
TIME...MOT...LOC 0119Z 290DEG 20KT 3429 9968 

HAIL...2.00IN
WIND...60MPH
 
$$

..speg.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:14 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 27, 6:14 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
614 PM CDT Thu May 27 2021

...New AVIATION...

.SHORT TERM...
(This evening through Friday)
Issued at 224 PM CDT Thu May 27 2021

Strong to severe thunderstorms will continue into the evening
across most of the area as a cold front moves into minimally-
capped environment (per 18Z special upper air sounding). The
ongoing storms could push out an outflow boundary or two, which
could lead to slight enhancement of a tornado threat if any storms
can form along it, as winds ahead of the boundary could be backed
slightly. Currently, as storms form along the aforementioned cold
front later this afternoon, there may be a brief window for some
discrete storms. The deep-layer shear vector being mostly
parallel to the boundary will foster storm conglomeration shortly
after initiation, and eventually forming into a line that will
move through west-central and central OK. The main threats still
appear to be damaging winds in excess of 80mph and hail up to the
size of baseballs, as SPC mesoanalysis suggests there is at least
MLCAPE values upwards of at least 3000 J/kg across the area. With
numerous storms producing heavy rain rates across areas with
already moist soils, flooding and flash flooding could be possible
across central OK into northern and northeast OK.

Bunker

&&

.LONG TERM...
(Friday night through next Wednesday)
Issued at 224 PM CDT Thu May 27 2021

Over the weekend mid-level heights will gradually increase as an
approaching mid-level ridge moves into the area. Showers and
thunderstorms are possible on Sunday as a shortwave trough
traverses the area and attendant upslope flow along the Rockies.
Another shortwave should move through on Monday morning, bringing
with it additional chances for showers and storms. A longwave
trough will move in by Tuesday morning and an associated cold
front will bring in showers and storms across the area. Northerly
surface flow should persist through much of the long term, with
slight chances for showers and storms. High temperatures should
stay in the mid to upper 70s across most of the area throughout
the period.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 609 PM CDT Thu May 27 2021

Showers and thunderstorms will continue to move south across the
area this evening. Some MVFR ceilings and visibilities are
possible with these storms as they move through. Otherwise,
northerly winds will persist through the period behind the cold
front. Ceilings should generally lift after the storms pass.

&&

.UPPER AIR...
Issued at 224 PM CDT Thu May 27 2021

An Upper Air flight is planned later at 00Z..

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  59  72  54  72 /  90   0  10  10
Hobart OK         60  75  56  74 /  70  10  10  10
Wichita Falls TX  65  77  60  76 /  80  30  30  20
Gage OK           53  72  53  73 /  10  10  10  10
Ponca City OK     53  72  50  72 /  50   0   0   0
Durant OK         66  80  59  75 /  90  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 1 AM CDT Friday for OKZ008-012-013-018>020-
     024>031.

TX...None.
&&

SHORT TERM...13
LONG TERM....13
AVIATION...13
Hazardous weather outlook, May 27, 6:51 PM CDT, 1 hour before
Hazardous Weather Outlook
National Weather Service Norman OK
651 PM CDT Thu May 27 2021

OKZ004>048-050>052-TXZ083>090-290000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
651 PM CDT Thu May 27 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
There is an enhanced risk for severe thunderstorms Thursday
evening across most of central and southern Oklahoma into parts
of western north Texas. Storms will continue to develop along a
cold front in central OK and move south across the area. Large
hail up to the size of baseballs and damaging winds up to 80 mph
will be the main threats. During the early evening there will
also be a low tornado risk.

.Heavy Rainfall...
Localized heavy rainfall and flooding will be possible late on
Thursday, mainly across central and southern Oklahoma and north
Texas.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
Oklahoma and western north Texas should prepare for severe
weather operations this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
Friday and Saturday will see thunderstorm chances across mainly
southern Oklahoma and north Texas. More widespread chances for
showers and storms will return Sunday through Wednesday of next
week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Local storm report, May 27, 7:23 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0714 PM     FLASH FLOOD      2 E NORMAN              35.22N 97.41W
05/27/2021                   CLEVELAND          OK   EMERGENCY MNGR

            SEVERAL STREETS AROUND 24TH AND ALAMEDA
            CURRENTLY FLOODED.

&&
Local storm report, May 27, 7:26 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     FLASH FLOOD      2 SW FOREST PARK        35.49N 97.47W
05/27/2021                   OKLAHOMA           OK   LAW ENFORCEMENT

            FLOODING IN SEVERAL SPOTS AROUND OKC: I-35
            AND NE23RD, I-40 & MAY AVE.

&&
Local storm report, May 27, 7:27 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
727 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     FLASH FLOOD      2 NW NORMAN             35.24N 97.46W
05/27/2021                   CLEVELAND          OK   EMERGENCY MNGR

            GODDARD STREET FLOODED AT FIRE STATION 7.

&&
Local storm report, May 27, 7:29 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
729 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0726 PM     FLASH FLOOD      1 SSW NORMAN            35.20N 97.45W
05/27/2021                   CLEVELAND          OK   TRAINED SPOTTER

            AT LEAST 3 CARS STALLED AT LINDSEY/ELM
            STREET INTERSECTION. WATER UP TO 2 FEET.

&&
Special weather statement, May 27, 7:35 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
735 PM CDT Thu May 27 2021

OKZ027-280100-
Grady OK-
735 PM CDT Thu May 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR central Grady County Until 800 PM
CDT...

AT 732 PM CDT, a strong thunderstorm was located near Norge, moving
southeast at 25 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...

LAT...LON 3495 9809 3502 9809 3514 9802 3503 9767
      3493 9767 3477 9777
TIME...MOT...LOC 0032Z 298DEG 21KT 3503 9800

..speg.
Local storm report, May 27, 7:46 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT THU MAY 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 PM     FLASH FLOOD      NORMAN                  35.22N 97.44W
05/27/2021                   CLEVELAND          OK   LAW ENFORCEMENT

            MAIN AND PETERS FLOODED WITH MANHOLE COVERS
            DISLODGED.

&&

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 8:26 PM CDTSevere Thunderstorm WarningOUNHardeman, Wilbarger49 min
May 27, 8:34 PM CDTSpecial Weather StatementOUNFoard26 min
May 27, 9:06 PM CDTSevere Thunderstorm WarningOUNWilbarger39 min
May 27, 9:15 PM CDTSpecial Weather StatementOUNWilbarger30 min
May 27, 9:46 PM CDTSpecial Weather StatementOUNWilbarger29 min
May 27, 10:04 PM CDTSevere Thunderstorm WarningOUNClay, Wichita41 min
May 27, 10:12 PM CDTSpecial Weather StatementOUNWichita33 min
May 27, 10:34 PM CDTSevere Thunderstorm WarningOUNClay41 min
May 27, 10:36 PM CDTSevere Thunderstorm WarningOUNFoard39 min
May 27, 11:00 PM CDTSevere Thunderstorm WarningOUNFoard, Knox45 min
May 27, 11:03 PM CDTSpecial Weather StatementOUNFoard27 min
May 27, 11:27 PM CDTSevere Thunderstorm WarningOUNBaylor, Foard, Knox48 min
May 28, 12:09 AM CDTSevere Thunderstorm WarningOUNArcher, Baylor51 min
May 28, 12:13 AM CDTSpecial Weather StatementOUNKnox32 min
May 28, 12:46 AM CDTSevere Thunderstorm WarningOUNArcher, Clay44 min
May 28, 1:29 AM CDTSpecial Weather StatementOUNClay31 min
May 28, 2:13 AM CDTSpecial Weather StatementOUNFoard32 min
May 28, 4:55 AM CDTSpecial Weather StatementOUNFoard, Hardeman35 min
May 28, 5:24 AM CDTSpecial Weather StatementOUNFoard, Hardeman36 min
May 28, 8:14 AM CDTSpecial Weather StatementOUNHardeman31 min
May 28, 8:14 AM CDTSpecial Weather StatementOUNWilbarger31 min
May 27, 7:06 PM CDTAreal Flood AdvisoryOUNLincoln114 min
May 27, 7:11 PM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie, Seminole2 hr
May 27, 7:35 PM CDTSpecial Weather StatementOUNGrady25 min
May 27, 8:09 PM CDTSpecial Weather StatementOUNStephens36 min
May 27, 8:26 PM CDTAreal Flood AdvisoryOUNCanadian, Cleveland, Kingfisher, Lincoln, Logan, Oklahoma3 hr
May 27, 8:35 PM CDTRiver Flood WatchOUNBryan14 hr
May 27, 8:41 PM CDTRiver Flood AdvisoryOUNPayne24 hr
May 27, 8:42 PM CDTRiver Flood AdvisoryOUNKingfisher, Logan24 hr
May 27, 8:57 PM CDTSpecial Weather StatementOUNStephens33 min
May 27, 9:25 PM CDTSpecial Weather StatementOUNStephens35 min
May 27, 11:11 PM CDTSevere Thunderstorm WarningOUNJefferson, Love49 min
May 28, 4:42 AM CDTRiver Flood AdvisoryOUNPottawatomie, Seminole11 hr
May 28, 4:42 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie11 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.